MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 228504
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported the affiliate via email during an unknown procedure on october 8, 2019, the vapr p50 w/ hand controls didn¿t coagulate and didn¿t ablate.The procedure was completed using a replacement.There was surgical delay of approximately fifteen (15) minutes.No patient consequence was reported.No additional information was provided.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary: the device was received and evaluated.The complaint can be confirmed.It was observed that the active tip of the device appeared activated and saline residue was present in the suction tubing indicating that the device had been previously used.The device was connected to a test generator to test the functionality of the device.The device was activated in both ablate and coagulate modes for several seconds, and neither were successfully activated.The device was forwarded to the manufacturer for further investigation into the observed failures.The manufacturer indicated that the active continuity of the device was out of specification.The handle of the devices was opened to further investigate the electrical defects.There was an breakdown in active continuity across the electrical crimp.A review of our complaint records over the last 12 months to assess the frequency of this defect shows the frequency of occurrence is as anticipated in the risk analysis.The evidence observed is consistent with previous devices that have been investigated under capa-101378 which has identified the components used in the process are not compatible for this method of joining.The root cause for the activation issues was determined to be due to design faults which led to a breakdown in the continuity of the active circuit.The devices investigated for this case were produced before corrective action was taken and before design changes were implemented.A manufacturing record evaluation was performed for the finished device lot numbers and product code, and no non-conformances were identified.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history a manufacturing record evaluation was performed for the finished device lot/serial number (b)(4), and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VAPR P50 W/ HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9263192
Report Number1221934-2019-59362
Device Sequence Number19302529
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public(01)10886705020942
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number228504
Device Catalogue Number228504
Device Lot NumberU1903107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer12/08/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/10/2019
Patient Sequence Number1